There's been an excellent discussion on the Dreaded Insomnia thread started by @Jonas1272.
I thought I'd start a new thread with the link below - it might either round off the chat or provoke some more.
In Woman's Weekly (men are welcome):
Sleeptember | The Top 10 Reasons Brits Are Kept Up At Night
I'm interested in the inclusion of insomnia as one of the listed reasons for Brits being kept up at night. This suggests that there is a medical condition called insomnia. Sure enough, I found this;
Insomnia - NHS
Most of the issues have already been aired but it is Sleeptember so let's aim for
Hi everyone, does anyone suffer from insomnia? I've had terrible trouble trying to drop off at night, as soon as my head hits the pillow I'm wide awake even though I am exhausted. My doctor won't help, she gave me a weeks lot of Zopiclone but won't give me anymore. She told me to take Tramadol but that has no sleep effect onme whatsoever.
I have been getting some tablets online, I know I shouldn't but I am so desperate and they do seem to work. I try not to take one everyday. The lack of sleep is really affecting me now my pain is a lot worse as well as the fatigue.
Is there anything out there that can help with sleep. My doctor won't put meon amytriptyline, don't know why, she said I was already on a lot of meds.
I am so desperate now as I don't know how much longer I can go on like this as it's depressing me now.
Hi, I know my symptoms aren't emanating from MS, as you know, but just wanted to get one or two things off my chest.
As I mentioned on my blog recently, I'm not feeling so great at the moment. Whilst fatigue is bad enough, even after a full 10 hours' sleep some nights, at the moment I'm not sleeping at all well. I seem to be getting around 3 hours a night, then waking and just can't get back to sleep.
I do have a cold and a bit of a temperature, which is probably initially waking me, but what keeps me awake is worrying. I'm a born worrier, as you probably know! I've a lot on my plate right now - builders in the house (making the place noisy, dirty, and a bit hazardous if I'm honest), yet another bad cold (I get many), loads going on with the kids - all exciting, such as Uni and College to sort out - but it all falls on my shoulders. So, I'm under a bit of stress, feel unwell and don't really talk to anyone about it, choosing to plod on.
The other really stupid fear is that they got my ME diagnosis wrong - since all this stress has made weird symptoms re-appear. Night time leg cramps, constant involuntary muscle twitches all over my body, heavy arms. These things effect me at night, but I reckon I usually sleep through them, and if I do wake I normally just don't dwell on them and go back to sleep. At the moment, with not sleeping, I am dwelling on them and the paranoia creeps in again!
Anyway, that's about it I suppose. I know this will pass, I think I just wanted to share, so you knew why I was feeling rubbish again! And I figured to share it might make me feel better too, as it always used to when I was more prolific!!
I guess I'll just have to try and switch off my busy mind somehow, though I'm not one for drugs if I can help it.
At the minute Im not sleeping great, at first it was because i was in so much pain at night and couldnt get comfortable but upping gabapentin and adding back amitrip seemed to ease pain slightly. Pain is now about a 3/4 so not bad enough to keep me up in agony! I cant understand why when im constantly so tired throughout the day and get to bed exhausted why I cant sleep. It doesnt make sense.
GP has put meon zimovane which does work and i have been taking these the last 4 nights. The trouble is i am like a zombie the next day and the fatigue is worse. Also do not want to get addicted to them.
I also have come out in spots face, neck, chest and back. Large painful raised spots. (took these before i started zimovane) GP has just given me steroid cream. This is comical as I didnt have a single spot as a teenager bloody typical!
Just when i seem to be getting a handle on the symptoms I have something new is thrown in!!
Got my appt through for pain clinic at beginning of feb and im back at neuro end of feb so im so hoping i am on the right path come march..ever the optimist!!
So any ideas what to do about the sleeping should i keep taking the pills? has anyone had this prob?
[Marina's note - I've split this topic as it's on a different subject to that which it was added to - hope this is OK with you]
Just wondering if what you are investigating is Histamine?
It is my 6th week on LDN (started with 3.5mg for two weeks and then moved to 4.5mg) and 4th week on Histamine. I also inject active formula of B-12 (1CC) every second day.
I don't know what does better for me LDN or Histamine, but I feel better over all. The only side effect that I have from LDN is Insomnia. When I say Insomnia I mean, I can't sleep without sleeping tablet (Zopiclone 7.5mg). I tried 5mg, but it only worked for a few hours.
I don't think sleeping tablet is a good idea, but this is the only option for me to get some sleep. I'm still a neebie when it comes to LDN, but after trying herbal and other alternative medicine this is the first drug that I took.
Marina, and other experienced members on the board, please send your comments about LDN+Sleeping tablet, LDN+Histamine+Sleeping tablet.
Founded in 2004, MS People UK is a community website and discussion forum by and for people with Multiple Sclerosis as well as for friends, families, supporters and those interested in this disabling condition.
If you’re newly diagnosed or want to ask about possible first symptoms, or if you’ve had Relapse Remit, Secondary or Primary Progressive MS for some time, a welcoming group of fellow MS sufferers is here to chat with you about MS symptoms, diagnosis and treatments.
The atmosphere is friendly whilst being compassionate, supportive and caring. Members also post about a variety of subjects not related to MS, as well as share jokes, talk about their hobbies, have fun, and more.
The MS People Forum is not responsible for advice or information supplied by members. We suggest you seek medical advice before trying anything.